MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209874
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the surgery 1 nitinol guidewire broke inside the patient, all the pieces were removed with a grasper, the second one worked without any problems.There was a delay of 10 minutes no patient injury reported.
 
Additional Manufacturer Narrative
One 1.2mm nitinol guidewire from a disposable hip pak kit was returned for evaluation.Visual assessment of the device confirmed its reported breakage.Approximately 2.622 of its length has been broken off.No material voids were observed at the break area.The break area shows significant signs of elastic deformation.The guidewire is also bent on multiple planes.The guidewires condition indicates it was subjected to excessive forces resulting in its failure.Per the device instruction for use under ¿precautions¿ as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.No root cause related to the manufacturing process can be established.
 
Event or Problem Description
It was reported that during the surgery 1 nitinol guidewire broke inside the patient, all the pieces were removed with a grasper.The procedure was successfully completed without any significant delay using a back-up device.No patient injury or other complications were reported.

Brand Name
HIP PAC DISPOSABLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9152587
Report Number1219602-2019-01196
Device Sequence Number2694149
Product Code NBH
UDI-Device Identifier03596010529596
UDI-Public03596010529596
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number7209874
Device Lot Number2024853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1